MAUDE Adverse Event Report: OSCOR INC INTRODUCER KIT FOR IMPELLA®; NTRODUCER, CATHETER

OSCOR INC INTRODUCER KIT FOR IMPELLA®; NTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Hematoma (1884); Blood Loss (2597)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that patient as presented to physician with chest pain.Patient went into ventricular fibrillation and crashed onto ecmo.During acute myocardial infarction / cardiogenic shock procedure physician was inserting the introducer into the patient right femoral artery, while inserting the introducer the physician experienced "a lot of resistance.Peel away sheath removed and tapered sheath inserted into the groin.Excessive bleeding from insertion site was identified.A hematoma developed around the insertion site.No blood products were required.Manual pressure and sutures at site were applied.A new introducer was ultimately used and inserted without issue.It's unknown how much blood was lost.Patient outcome is no harm.
 
Additional Manufacturer Narrative
The device was used in treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.The investigation will focus on a review of product documentation.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure adelante s2s introducer sheath in-process and final inspection: visual inspection: with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm.First 5 consecutive properly tipped parts, inspect 100% under 10x magnification verify: the tip is round.Verify proper tip shape according to drawing.Slight discoloration from tipping process is acceptable.No split score lines (inspect both score lines) along sheath body, cracks, gouges, tears.Insert a tipped dilator of appropriate size through the hub of the sheath and check if dilator inserts without excessive force or obstruction.With the naked eye at a distance of 12" to 18", inspect where the sheath and dilator meet and check the gap is minimal and a smooth transition is present.Per ifu: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Avoid subjecting the device to unusual stresses.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
NTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key8786902
Report Number1035166-2019-00058
Device Sequence Number16714546
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number0052-3025
Device Catalogue Number0052-3025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR